Hi all. I'm 17 years old and I've been on birth control for a little more than a year and a half. I've had brown discharge before but not the week before my period, but during my ovulation. I'm a little confused as to what this means because it's never happened to me before and if I should go see a doctor about it. As of right now, it seems that the discharge is slowing or stopping I can't figure out which one at this point in time. I'd just like to know if there are any significant health risks for me to consider, including pregnancy.
Probably nothing to worry. Slight blood discharge turns brown from oxidation before you get to it. Ovulation can make it happen, and also the earliest part of your menstrual flow, before it gets brighter red.
Spotting and breakthrough bleeding are the most common side effects from being on the pill. Read the package insert that came with the pills because it's written in there. It has nothing to do with ovulation since the pill stops ovulation from happening. If you keep having spotting then you need to try to take your pill at the same time everyday because taking it late could cause spotting to happen. Or it just happens randomly for no reason at all because the pill is annoying.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.